This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Auditory Hallucinations Associated With Topiramate

Scott C. Matthews and Brian P. Miller

Published: August 1, 2001

Article Abstract

Letter to the Editor

Sir: The traditional antiepileptic drugs, such as carbamazepine and valproic acid, may precipitate psychosis in patients being treated for seizures. The efficacy of these agents in the management of bipolar disorder is well established. Recently, a new class of antiepileptic drugs has been used for the treatment of both seizures and bipolar disorder. However, there have been reports of psychosis among epileptics caused by the newer antiepileptic drugs, including topiramate. We describe a case of psychosis associated with topiramate in a patient with no history of seizures.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 62

Quick Links: Neurologic and Neurocognitive , Seizure

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Clinical and Practical Psychopharmacology

Antipsychotic Augmentation With N-Acetylcysteine for Patients With Schizophrenia

Dr Andrade discusses whether or not recent findings support the use of NAC as antipsychotic augmentation in...

Read More...